March 29, 2012,
J.T. asks from Metairie, LA on March 29, 2012
Xopenex HFA & Singular Medicine
My 6 year old granddaughter has been taking Xopenex HFA inhaler for a few months now as well as Singular tablets at other times. I have noticed a severe personality change. She is typically meek & mild but after taking this she becomes angry, irritable and down right ugly to the family. I have researched as much as I can but there seems to be a roadblaock to any manufacturer wanting to admit to this. I am not looking for a law suit or money just verification that this is what is causing it so we can handle this accordingly.
T.S. answers from Washington DC on March 29, 2012
Have you or her parents talked to her pediatrician? If she's having an adverse reaction of ANY kind, I'd be more concerned about getting her off of the medicine making her angry and irritable, and on to something else that can do the trick without making her crazy.
You don't need to find verification on the internet. Talk to the doctor and get her medicine changed.
1 mom found this helpful
R.S. answers from San Antonio on March 29, 2012
My son had tantrums from Hades on Singular. When I told my pediatrician, she told me that is a common side effect and changed him to Omnaris and Flomax (I think is the name).
Bring it up with the doctor and they can change the medication. There are other options.
Moms recommend the following deals from Mamapedia:
$ 12 - Custom Photo Holiday Cards, 63% Off
$ 39 - Online Lifetime Premium Subscription For Kids, 74% Off
$ 8 - Handcrafted, Personalized Photoblock Ornament, 69% Off
$ 20 - 3-in-1 Camera Lens for Smartphones, 50% Off
$ 15 - One-Year Subscription to a Disney Princess Magazine, 50% Off
$ 15 - One-Year Subscription to a Disney Junior Magazine, 50% Off
$ 15 - One-Year Subscription to Marvel Super Heroes, 50% Off
$ 15 - One-Year Subscription to Phineas and Ferb Magazine, 50% Off
$ 40 - Personalized Sterling Silver Monogram Necklace, 70% Off
H.M. answers from Dallas on March 29, 2012
My son's took both of those and about 3 years ago I took them off of Singular and I have noticed a MAJOR difference. The xopenex at the time can make them jittery but that should wear off but the singular has been linked to that type of behavior.
K.B. answers from San Francisco on March 29, 2012
Here is a link to the singulair side effects. As mentioned previously, aggressive behavior is in the list:
I agree that you should talk to your doctor. If she is taking the singulair for asthma, you can look into maintenance or preventative type asthma inhalers. They might even reduce her need for the Xopenex. If she is taking the singulair for allergies, then maybe try a different allergy medicine.
One of my sons has asthma and he takes Xopenex when he has flare ups and I haven't noticed any aggressive behavior as a result.
As a side note, he takes a maintenance/preventative asthma medicine daily and I've noticed far fewer flare ups, even when his asthma triggers are present, and any flare ups are greatly reduced. As a result, his need for Xopenex has decreased to the point that we rarely use it. More importantly, his quality of life is way better. So, if your granddaughter does suffer from asthma and isn't on a maintenance/preventative asthma medicine, it would be worth discussing with your doctor whether or not that would help her specific situation.
S.H. answers from Honolulu on March 29, 2012
Is she being given the correct dosage????
Dosage... is very important... especially in children.
And per any inhaler... many adults and parents, tend to over-dose... because it is an inhaler and they think giving "more" works better. That is not the rationale, with an inhaler.
Xopenex, is a "levalbuterol"" type of medicine inhaler.
I take that myself, for my Asthma. I like it.
It does not cause me, issues or "hyperness" or irritability.
But for some, it may.
There are MANY different kinds of inhalers.
Levalbuterol... is not approved for children under 6 years of age.
Your Granddaughter is 6.
PERHAPS.... I would suggest, that, dosage needs to be re-evaluated.
OR... tell the Doctor and try another type of inhaler. And something else, besides... Singulair. There are other options.
Also as I said, there are many types of inhalers.
And each one, affects a person differently.
Also, it might be the combination of the Xopenex AND the Singulair... that is tweaking her.
I would consider that.
Also, there are other medicines/inhalers she can use. Not only the Xopenex or Singulair.
It is also about, finding the right "fit" of medicines, for the individual.
☆.H. answers from San Francisco on March 29, 2012
This is a common side effect (*of singular* )in children. Talk to the doctor about alternative treatments.
G.B. answers from Oklahoma City on March 29, 2012
Talk to a pharmacist. They are the professionals about medication and side effects. They know it all. I would ask someone who has a mom/pop style place and not Walmart or Walgreen. They don't have time to bother and they always say different things to me about the same meds. I have a couple of pharmacists who own their own business and I trust them.